MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F130SIM
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the right middle cerebral artery (mca) using a neuron select catheter 5f (5f select).During the procedure, prior to advancement into the patient, the physician flushed the 5f select and attempted to advance a guidewire.However, the physician experienced resistance while advancing the guidewire and reported that it was unable to advance through the 5f select.The 5f select was therefore removed and was not used in the procedure.The procedure was completed using another 5f select.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned 5f select was ovalized from approximately 119.0 cm to 122.0 cm from the hub.Conclusions: evaluation of the returned 5f select revealed an ovalization on the distal shaft of the catheter.If the catheter is forcefully gripped or pinched during the procedure, the catheter may become ovalized.The ovalization on the catheter likely contributed to the reported resistance while advancing the guidewire.During functional testing, a test mandrel was unable to be advanced through the ovalized location on the 5f select.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8525024
Report Number3005168196-2019-00747
Device Sequence Number2798798
Product Code DQY
UDI-Device Identifier00814548010236
UDI-Public00814548010236
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Catalogue NumberPNS5F130SIM
Device Lot NumberF87801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Date Report Sent to FDA01/01/2005